Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

October 11, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Oct 11, 2021, 11:37 AM EDT for Broward County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2021, 11:37 AM EDT (15:37 UTC)
Expired
Oct 11, 2021, 12:15 PM EDT
In force
38 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Broward County, FL

The radar

The Miami radar (KAMX), 75 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 3.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
425 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

801 
WWUS82 KMFL 111537
SPSMFL

Special Weather Statement
National Weather Service Miami FL
1137 AM EDT Mon Oct 11 2021
 
FLZ072-172-111615-
Coastal Broward County FL-Metro Broward County FL-
1137 AM EDT Mon Oct 11 2021

...A strong thunderstorm will impact portions of northern Broward
County through 1215 PM EDT...

At 1136 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Pompano Beach. This storm was nearly stationary.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Plantation, Sunrise,
Deerfield Beach, Tamarac, Margate, Lighthouse Point,
Lauderdale-By-The-Sea, Lauderhill, Coconut Creek, Oakland Park, North
Lauderdale, Lauderdale Lakes, Parkland, Wilton Manors, Hillsboro
Beach, Sea Ranch Lakes and Lazy Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

&&

LAT...LON 2632 8023 2632 8006 2613 8008 2613 8024
TIME...MOT...LOC 1536Z 043DEG 3KT 2623 8016 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Weinman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 11, 11:21 AM EDT, 16 minutes earlier.

Area forecast discussion, Oct 11, 11:21 AM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1121 AM EDT Mon Oct 11 2021

.UPDATE...

Water vapor imagery reveals a mid/upper-level low centered off
the coast of Palm Beach County, with a related north-south
oriented moisture gradient and surface trough evident over the
central portion of South Florida. Current radar imagery from KAMX
clearly depicts this mid/upper-level circulation, with deeper
northward-spreading convection confined to the Atlantic waters
off South Florida and shallow/elevated southward-moving
convection over inland Palm Beach County. The highest moisture
content (PWs 1.5-1.7 in) will generally remain over the eastern
half of South Florida today (east of the trough axis) -- where the
greatest coverage of showers and thunderstorms are expected this
afternoon.

The 12Z MFL sounding depicts a tall/skinny buoyancy profile
characterized by an NCAPE value of 0.09 and LI values near -2,
though modest midlevel destabilization will be possible today as
the mid/upper-level low (and accompanying cool midlevel
temperatures) spread southward across the area in concert with
peak heating. While somewhat dry midlevel air remains evident
today, a notable increase in midlevel moisture has occurred since
yesterday, supporting a slight increase in shower and thunderstorm
coverage today. Depending on the amount of destabilization that
occurs today, a few locally strong wind gusts may become
possible, though this should be rather isolated. With relatively
deep surface-based moisture in place along with light winds
through the convective layer, a heightened risk of waterspouts
will continue (one waterspout has already been reported this
morning off the coast of Palm Beach County).

&&

.PREV DISCUSSION... (Issued 750 AM EDT Mon Oct 11 2021)

AVIATION(12Z TAFS)...

Primarily VFR conditions and light east-southeasterly flow through
the period. Isolated to widely scattered thunderstorms are
expected this afternoon, with a focus over the eastern portion of
South Florida. Brief/sporadic MVFR to perhaps IFR restrictions
will be possible for the east coast terminals with this activity
from around 18Z to 00Z, when VCTS is in place.

PREV DISCUSSION... (Issued 347 AM EDT Mon Oct 11 2021)

SHORT TERM (Today through Tuesday)...

The mid to upper level area of low pressure continues to meander
around the region as deep layered high pressure attempts to build in
over the Gulf of Mexico. At the surface, the remnant boundary
lingers along the Atlantic coast of South Florida into the Florida
Keys. The parent area of surface low pressure lingers around the
Carolina coast.

The region will remain with some cold air aloft (500 mb temps around
-8.5 deg C or so) while also allowing for some slightly drier air
(precipitable water values struggle to reach 1.50 inches) to linger
today, at least over Southwest Florida and parts of inland South
Florida. With diurnal heating, the available surface-based
instability could allow any updrafts that overcome the dry
environment to develop into showers or thunderstorms. Cannot rule
out some gusty winds, but the general threat will probably be
lightning from any thunderstorms today. Waterspouts cannot be ruled
out over the local waters either.

Increasing moisture arrives on Tuesday as an area of easterly
moisture pushes into the area from the Bahamas. By 18z Tuesday, the
leading edge of the moisture will probably be entering the interior
of the peninsula where it could act as a differential boundary
capable of supporting convection. Overall, Tuesday appears like it
could start trending back towards normal moisture levels in the
atmosphere but with the low aloft, the threat of some stout
convection remains due to the cooler air aloft. Temperatures in the
afternoons will reach the upper 80s in most areas.

LONG TERM...

Wednesday

The presence of a cold-core upper low will continue over South
Florida, maintaining cooler upper level temperatures (around
-8C at 500 hPa) and a drier mid/upper level airmass over the region.
The drier airmass and synoptic-scale subsidence could hinder overall
storm development during this time. With that being said, modest
east/northeasterly flow should allow for sufficient moisture
convergence, which may produce scattered shower and thunderstorm
activity. Given the presence of the aforementioned upper low and
associated enhanced lapse rates, a strong thunderstorm or two cannot
be ruled out on Wednesday.

Thursday through Friday

By Thursday, the aforementioned upper low fills (weakens) and
regresses southward, while a pronounced surface ridge of high
pressure is forecast to build in from the Gulf of Mexico and
encompass most of the Florida peninsula. A cooler, maritime airmass
will usher in from the east-northeast in association with this
feature. This should temper storm chances through the late week,
keeping PoPs generally no greater than 30.

Saturday through Sunday

A resurgence in moisture is likely by next weekend, owing to
boundary layer winds veering towards the ESE. This should allow for
increasing shower/thunderstorms chances by next weeekend. Any
activity that does develop seems to be of the garden variety, and
will be rather short-lived owing to weak steering currents and
paltry forcing.

Maximum temperatures will remain the seasonable range across the
region, as temperatures in the mid/upper 80s can be expected along
the east coast, while temperatures in the lower 90s can be expected
for the Gulf coast.

MARINE...

A weak frontal boundary stalling over the area will support
scattered showers and thunderstorms through early this week, with
the highest coverage expected over the Atlantic waters. Outside of
locally gusty winds with showers and storms, light to moderate winds
and small waves should result in generally benign marine conditions
as high pressure builds into the region. A small 1 to 2 ft long
period swell will gradually move into the Atlantic waters off South
Florida from an area of low pressure off the Carolina coast.

BEACHES...

An elevated risk of rip currents is possible for the Palm Beaches
into the work week. The risk along the other Atlantic beaches should
diminish for a day or two at least.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            75  88  75  88 /  20  40  30  40
West Kendall     72  88  73  89 /  20  40  30  40
Opa-Locka        74  88  74  89 /  20  40  30  40
Homestead        72  87  73  87 /  30  40  40  40
Fort Lauderdale  75  87  75  87 /  20  40  30  40
N Ft Lauderdale  75  87  75  87 /  20  40  30  40
Pembroke Pines   73  87  73  87 /  20  40  30  40
West Palm Beach  73  88  74  87 /  20  40  30  40
Boca Raton       74  87  75  87 /  20  40  30  40
Naples           73  88  73  89 /  10  40  10  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Weinman
Today through Tuesday and Marine...RAG
Tuesday Night through Sunday...Bhatti

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Oct 11, 10:07 AM EDT, 1 hour 30 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1007 AM EDT Mon Oct 11 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
120815-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1007 AM EDT Mon Oct 11 2021

...ISOLATED TO SCATTERED STORMS POSSIBLE TODAY...
...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE EAST COAST...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Isolated to widely scattered thunderstorms are
possible today, with a focus over the east coast and interior this
afternoon. Locally strong wind gusts and brief heavy downpours could
accompany a few of the stronger storms.

Waterspouts: Conditions are favorable for waterspouts today,
particularly over the Atlantic waters.

Coastal Flooding: Minor tidal flooding of vulnerable low-lying areas
along the Atlantic coast is possible during times of high tide.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The rip current risk will gradually increase once again for the east
coast beaches of South Florida this week.

Isolated to scattered showers and thunderstorms are possible through
much of the week. Main impacts will be lightning, locally gusty
winds, and heavy rainfall/isolated flooding.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Weinman

In the hours before

Local storm report, Oct 11, 7:38 AM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
738 AM EDT MON OCT 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     WATER SPOUT      3 ESE WILTON MANORS     26.14N 80.08W
10/10/2021                   AMZ651             FL   BROADCAST MEDIA

            DELAYED REPORT...BROADCAST MEDIA RELAYS
            VIDEO ON SOCIAL MEDIA OF A WATERSPOUT OFF
            THE COAST OF FORT LAUDERDALE.

&&

WEINMAN
Local storm report, Oct 11, 10:58 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1058 AM EDT MON OCT 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     WATER SPOUT      2 ENE PALM BEACH        26.71N  80.01W
10/11/2021                   AMZ650             FL   BROADCAST MEDIA

            A MEMBER OF THE BROADCAST MEDIA REPORTED A WATERSPOUT
            ASSOCIATED WITH A SHOWER JUST OFFSHORE OF PALM BEACH.

&&

EVENT NUMBER MFL2100061

CWC
Special weather statement, Oct 11, 11:37 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1137 AM EDT Mon Oct 11 2021

FLZ072-172-111615-
Coastal Broward County FL-Metro Broward County FL-
1137 AM EDT Mon Oct 11 2021

...A strong thunderstorm will impact portions of northern Broward
County through 1215 PM EDT...

At 1136 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Pompano Beach. This storm was nearly stationary.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Plantation, Sunrise,
Deerfield Beach, Tamarac, Margate, Lighthouse Point,
Lauderdale-By-The-Sea, Lauderhill, Coconut Creek, Oakland Park, North
Lauderdale, Lauderdale Lakes, Parkland, Wilton Manors, Hillsboro
Beach, Sea Ranch Lakes and Lazy Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

&&

LAT...LON 2632 8023 2632 8006 2613 8008 2613 8024
TIME...MOT...LOC 1536Z 043DEG 3KT 2623 8016

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Weinman

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 12:58 PM EDTSpecial Weather StatementMFLMiami-Dade47 min
Oct 11, 1:07 PM EDTSpecial Weather StatementMFLMiami-Dade38 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.